MAUDE Adverse Event Report: GALIL MEDICAL LTD ICEROD 1.5 MM 90 DEGREE MRI NEEDLE / MRI SE; CRYOABLATION NEEDLE, PRODUCT CODE

GALIL MEDICAL LTD ICEROD 1.5 MM 90 DEGREE MRI NEEDLE / MRI SE; CRYOABLATION NEEDLE, PRODUCT CODE
Model Number FPRPR3195
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 02/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned and could not be investigated.The physician was unaware that the mri needles possess air-gap insulation and, therefore, not insulated.Vacuum sleeve failure is a known potential malfunction.The risk to the patient is the potential for a skin burn due to frost on the needle shaft.Galil medical's labeling includes precautions instructing users to protect the skin with warm saline, when appropriate.The case was completed with the patient experiencing superficial lesion.If additional information becomes available a followup report will be filed.
 
Event or Problem Description
It was reported that during a mri procedure there was observation of a skin burn due to an apparent procedural issue.During follow-up, the doctor confirmed that he does not use any form of external/topical skin protection as a standard of practice.He stated that they had a glove filled with warm saline as well as a continuous flow of warm saline that was run over the needle insertion sites.The tumor was superficial (appx 2cm below the skin).7 icerod needles were placed at fairly steep angles in alternating opposing directions to allow for tumor coverage at a more superficial angle.Based on the imaging, the frost bite was from the shaft contacting the skin.It is unknown if any treatment was performed.

Brand Name
ICEROD 1.5 MM 90 DEGREE MRI NEEDLE / MRI SE
Common Device Name
CRYOABLATION NEEDLE, PRODUCT CODE
Manufacturer (Section D)
GALIL MEDICAL LTD
1 tavor building, p.o. box 224
industrial park
yokneam, israel 20692 03
IS  2069203
MDR Report Key8426629
Report Number9616793-2019-00017
Device Sequence Number14015584
Product Code GEH
UDI-Device Identifier07290104830297
UDI-Public07290104830297
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFPRPR3195
Device Catalogue NumberFPRPR3195
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2019
Initial Report FDA Received Date03/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;